Results 1 to 4 of 4
Nausea using Arthrotec
  1. #1
    Far Left Texas is offline New Member
    Join Date
    May 2009
    Posts
    3

    Default Nausea using Arthrotec

    Hello Drug Forum! Brand new here and hoping I hit the right topic area for my query.

    My wife has osteoarthritis and it's getting worse. It became much worse after 20 weeks of chemo from Jan to June 2008.

    The doctor proscribed Arthrotec and it appeared to be a miracle. The relief was noticeable within 8-10 hours and within two days all arthritis pain was gone. Then the nausea started and went from bad to worse to awful and she had to stop taking the Arthrotec.

    We waited a few months hoping being further out from the chemo would lessen the effects, but no luck - cramps, diarrhea, etc. were all still there starting about the fourth day.

    The doctor has tried a few other prescriptions, but nothing else has worked. Is there anything that can offset the Arthrotec's propensity to rip up the stomach?

    Thanks in advance.

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    What other medications is she taking? What other medications has the dr tried so we won't duplicate anything needlessly? Has she tried diclofenac by itself?

    Arthrotec is an NSAID and gastrointestinal problems are not that uncommon even if you dismiss her history. Arthrotec does interact with several medications that she could likely be taking with the little bit of her history you've shared.

    Here is a link that provides quite a bit of info about the side effects. There may be something here that could help. Hope so! Good luck and God bless.

    http://www.drugs.com/sfx/arthrotec-side-effects.html
    Last edited by Robert_325; 05-02-2009 at 02:38 PM.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  3. #3
    Far Left Texas is offline New Member
    Join Date
    May 2009
    Posts
    3

    Default

    My apologies for not replying sooner. Very poor netiquette on my part to ask for a favor and never even acknowledge the assistance. Sorry.
    Quote Originally Posted by Robert_325 View Post
    What other medications is she taking?
    Boniva 150mg (once a month)
    Gabapentin 100mg (once a day)
    Simvastatin 20mg
    Fluoxetine 20mg (two a day)
    Lorazepam 1mg

    Plus B vitamins, calcium, glucosomine, a multivitamin, and vitamin E.

    What other medications has the dr tried so we won't duplicate anything needlessly?
    Cymbalta 60mg once a day (Dr. switched her from Prozac to this)

    Has she tried diclofenac by itself?
    No.

    Thanks again, and I promise to check in and reply if needed at least once a day.

  4. #4
    Far Left Texas is offline New Member
    Join Date
    May 2009
    Posts
    3

    Default

    So far no luck, we are going to try cutting the Arthrotec dose to one pill every other day with lots of yogurt in hopes that she can get some relief from the osteoarthritis.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22